logoThe People's Perspective on Medicine
toiletCancerTerry Graedon - May 20, 2021
Several bottles of supplements with hand touching Saccharomyces boulardiiClostridium difficile Infection (C. diff)Terry Graedon - May 17, 2021
Dr. Emeran Mayer explains how your microbiome shapes your immune responseArthritisTerry Graedon - August 26, 2021 - 8 comments

Show 1270: How Your Microbiome Shapes Your Immune Response

Gastroenterologist Emeran Mayer explains how your microbiome shapes your immune response and why you should take care of it.

Terry Graedon - July 29, 2020

Show 1222: How Can You Optimize Your Microbiome?

Terry Graedon - March 16, 2020

Hand-Washing as a Survival Skill

Terry Graedon - March 9, 2020

Did Clindamycin Lead to Terrible Diarrhea?

Joe Graedon - August 1, 2019

Do PPI-Type Acid-Suppressing Drugs Cause Allergies?

Terry Graedon - June 20, 2019

How Do You Feed Your Microbiota?

Matt McCarthy, MD, expert on emerging superbugs
PodcastsTerry Graedon - May 9, 2019

Show 1164: Will We Win the Race Against Emerging Superbugs?

Drugs can't kill off many emerging superbugs. How can we protect ourselves from these lethal infections? Dalbavansin holds promise.

Eran Elinav, MD, PhD
PodcastsTerry Graedon - March 28, 2019

Show 1159: Do Cold Sores Boost Your Risk for Dementia?

In this international research update, we consider studies of probiotics and how they influence the gut microbiota; also, are cold sores linked to dementia?

man on toilet with a help sign
Clostridium difficile Infection (C. diff)Joe Graedon - March 4, 2019

Clindamycin and C. Diff Infection: A Devil’s Ride

When most people think of diarrhea they imagine a minor annoyance that will go away in days. Clindamycin-caused C. diff infection can be life threatening.

Clostridium difficile (C-diff) bacteria, 3D illustration
Clostridium difficile Infection (C. diff)Terry Graedon - November 29, 2018

C Diff Infections Are No Longer Limited to Hospitals

C diff infections causing diarrhea were once found mainly in health care facilities. Now they are causing trouble out in the community.

A box of Sweet'N Low artificial sweetener
Clostridium difficile Infection (C. diff)Terry Graedon - October 4, 2018

Will Artificial Sweeteners Harm Your Microbiota?

Artificial sweeteners appear to be toxic to bacteria similar to those that inhabit our intestines. That could potentially be bad news for our health, too.

Woman holds her side suffering from acute liver injury pain or liver cancer
Acid RefluxJoe Graedon - August 19, 2018

Is Liver Cancer a Risk of Acid-Suppressing Drugs?

Proton pump inhibitors (PPIs) like Nexium and Prilosec can prevent heartburn and heal ulcers. But they do have some frightening side effects and might even promote liver cancer.

Prescription for probiotic
Clostridium difficile Infection (C. diff)Joe Graedon - July 19, 2018

Should You Take Probiotics with Antibiotics? New Review Says YES!

If you have ever taken antibiotics, especially clindamycin, you know diarrhea can result. A C. diff infection can be life threatening. A new analysis suggests probiotics with antibiotics can help.

man on toilet with a help sign
Clostridium difficile Infection (C. diff)Terry Graedon - November 30, 2017

Will Poop Pills Stop Deadly Diarrhea?

When doctors want to do a fecal microbiota transplant to treat Clostridium difficile, poop pills work as well as a colonoscopy.

Girl with stomach ache sitting on bed suffers with irritable bowel syndrome
Clostridium difficile Infection (C. diff)Terry Graedon - July 6, 2017

Recurrent Diarrhea Is More Common, Harder to Treat

Multiply recurrent C diff infections result in hard-to-treat recurrent diarrhea. Fecal microbiota transplantation may be the best treatment.

The word antibiotics surrounded by pills and a stethescope
Clostridium difficile Infection (C. diff)Joe Graedon - April 24, 2017

Overlooked Antibiotic Side Effects Can Destroy Lives

When antibiotics save lives they are miracle medicines. When they cause long-lasting pain and disability they can ruin a person's quality of life.

a bottle of Nexium 40mg
Acid RefluxTerry Graedon - January 26, 2017

Do People on PPIs Have More Infectious Diarrhea?

A study in Scotland found that people who take PPIs for a long time are more likely to suffer from C diff or Campylobacter infections.

hand with IV drip
Clostridium difficile Infection (C. diff)Terry Graedon - October 13, 2016

Are You at Risk from Another Patient’s Antibiotics?

Another patient's antibiotics could put you at risk for diarrhea due to C diff if you are unlucky enough to be the next patient in that bed.